MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 29417
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the coating flaked off the device.A 150cm renegade was selected for an embolization procedure in the splenic artery.During insertion of the renegade through the 5fr non-boston scientific catheter hub, the coating from the distal end of the renegade flaked off outside the patient.A new 150cm renegade was used and the same issue occurred.The procedure was successfully completed with another catheter.There were no patient complications and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the renegade was returned for analysis.The hub, shaft and tip were visually and microscopically examined.Visual examination of the device showed a kink located 100cm from the hub.Microscopic analysis found that the coating was rolled and bunched up at 99.5cm and at 102cm from the hub.The outer diameter of the renegade was measured and was within specification.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
RENEGADE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10819934
Report Number2134265-2020-15649
Device Sequence Number13928656
Product Code KRA
UDI-Device Identifier08714729235118
UDI-Public08714729235118
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K973645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model Number29417
Device Catalogue Number29417
Device Lot Number0025677257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS C1 5F 65CM; CORDIS C1 5F 65CM